IUD question

Discussion in 'Fibromyalgia Main Forum' started by Angel6801, Jan 2, 2006.

  1. Angel6801

    Angel6801 New Member

    I had my iud inserted last Friday morning. It's minera if you are wondering. Anyway, I noticed that my jaw has been achy a lot lately and then... My headaches starts but it was more like tension and sometimes its kinda like nerve pain. Anyway, I also suffer the nerve pains in my feet and my legs, some in my arms but I noticed it is happens more in left side of my body. I also have tingling in my mouth and my lip, and in my face, more likely in left. All of my symptoms (except the jaw part) starts Friday night after IUD. I wonder if this has to do with IUD?? I was on bc pill but had to get off due to the symptoms of headaches and tingling. So the dr said to try iud and that it might the best for me. So I start to wonder if I really have migranes? Cuz I never really this problems until I am on BC> I dont konw if it just happened or it was cuz of IUD.

  2. hopeful4

    hopeful4 New Member

    Wish I could answer your questions. Sometimes it's difficult to sort out what is causing what.

    The achiness in your jaw and headaches could be TMJ, many of us have this. The nerve pain and tingling is also something that many with CFIDS/FM have.

    Whether it was caused either by BC pills or IUD, I don't know. Are those symptoms that you're experiencing listed as possible side-effects?

    Hope you find the answers soon, take care,
    Hopeful4
  3. CarolK

    CarolK New Member

    Well years ago I had tried two different types of IUD's. I experienced heavy bleeding (off and on) with the first one, then similar problems with the second one.

    I actually got pregnant with the second IUD... had it removed and amazingly did not abort! I have a wonderful healthy grown son this very day!! He was my fourth child and we are so blessed to have him!!!!! So glad I had the IUD removed!!

    It was a "cu7"... meaning it was a device in the shape of a number 7 and wrapped with copper. The copper was supposed to create an acid environment in the body and kill sperm as an added boost the "contraception".

    Angel... did your doctor tell you that IUD's are "ABORTIVE DEVICES"?? They do NOT prevent pregnancy's... they just prevent a fertilized eggs from implanting itself into the wall of the uterus! IUD's constantly irritate the lining of the uterus so that a fertilized egg cannot implant itself. A good friend of mine who worked for an OB/GYN confirmed this about all IUD's! And my wonderful Son is living proof that IUD's don't work.

    Theoretically you could become pregnant every month and abort. I think that is what happend to me over the year and a half that I used them. I couldn't understand why some periods would be very heavy bleeding... then I found out that they were abortive devices. Back then, in the 70's and 80's, doctors didn't tell the women what the devices were actually doing... it may be different now.

    This is a very personal decision Angel... but for me the thought of conceiving and aborting due to the IUD was something I could not live with. I don't mean to put a "guilt trip" on you Angel... but it was just not the type of birth control that was right for us!! My husband and I found other ways besides pills and IUD's.

    As far as your unusual nerve responses since having the IUD inserted... well I cannot say. I did not experience any of the symptoms you describe but I would absolutely report them to your doctor!! It could be there is a problem with the positioning of the device... ie, pressing on some nerves or perhaps a tear or puncture to the uterus itself. I would think your doctor would have given you some information about possible problems to report. IN ANY EVENT... DEFINATELY GET IT CHECKED OUT!!

    Hope this helps. Blessings to you Angel.... CarolK
    PS-- Take care of yourself and get as much info on available birth control as you can.
    [This Message was Edited on 01/02/2006]
  4. Angel6801

    Angel6801 New Member

    Well, thanks for response.

    As far for IUD, I had been research alot, and I think Minera was new... Not sure... It is not coppers but it's plastic T. Carol, I am sorry that you had to through all of that stuffs. I am pray that none of things that you describle will not be happening to me. It sound like thta iud aren't really prevent from pregnancy? I did look up about the side effect and unfortunely I could not find much that describle my symptoms. They did mention that side effect is also part of headaches.

    I did noticed that alot of people said they are pregnant or were pregnant. I am very... caution about this one. Cuz that is one of major reason why I am on BC. I just don't want to take the risk of being pregnant.

    I am going to give it try for other week, if I still suffer the pains and the symptoms, I'll be calling dr this Friday to see if this does related to it.

    Thanks for the response. :)
  5. risinforce

    risinforce New Member

    I have a Merina and have had it for over a year and love it. I don't remember any achiness or anything. I have TMJ really bad prior and never associated it w/the IUD. Anyway, I never have a period or anything. It's awesome. Every now and then I will spot but very rarely. I barely ever have even a cramp.

    My ex-sister in law has one and is just like me. No period nothing. It's great. I swear by it. Don't have to remember to take a pill or anything. My boobs get tender around the time I would have a period though.

    Ever since I started working around another female who has severe periods, I have found that I have more period like symptoms though. It goes w/the classic women cycle together thing. I still never have a period though. i just have more tenderness in the breasts etc. Still no cramping or anything. No moodiness either. I never was one to have heavy periods though.

    I wish you well and hope this works as wonderfully as mine has.

    Hugs,
    Shawn
  6. Angel6801

    Angel6801 New Member

    I glad you told me about Minera. I am glad that there are some good about Minera. So far, I am doing okay beside headaches.

    Now... About TMJ, I am not familar about this. Is TMJ something you born with??? Cuz I never had any problems with jaw until just now... I also look up for Trigeminal Neuralgia, TN, and appearly some of symptoms are similar to what I am having now. So what was different between TMJ and TN??? I thought TMJ has to do something with jaw not in the right place, will that means it something you born with it? Geez, I hope you guys don't think I am being dumb.
  7. ourplanet

    ourplanet New Member

    I have the Mirena as well and want you to know it is not an abortive method as mentioned in another post. Mirena secretes a small amount of progesterone and thus there is no uterine lining built up and is another reason why for many women menstruation stops all-together. IUDs have come a long way. Keep an eye on the symptoms and remember our bodies are more sensitive to changes than the average population. Good luck!
  8. donna275

    donna275 New Member

    and I have the one with no hormones. It is just a copper one. I have been on the pill for 3 mos of my 43 years and couldn't stand the side effects so I just used condoms. But, with condoms, there is a fear of getting pregnant and I just can't get pregnant again. Doctor suggested this IUD because of my age and that I smoked at the time and worry about blood clots. Since you got headaches and side effects from the pill, and your IUD has hormones in it, that may be the cause of your symptoms. Your body just reacts to the hormones that way. You may get use to it and those side effects will go away.

    Also, the IUD is 99% effective and it does not abort like the above reply mentions. The egg will not/should not implant.

    Take care,
    Donna